I am a 38 year old female with SVT and migraine. I was started on verapamil 120 mg then advised to increase the dose to 240 mg. At 240 mg, I experienced severe palpitations which woke me up at night, caused shortness of breath, and fullness in my neck. When I decreased the dose to 120 mg, the palpitations resolved. I saw my cardiologist's PA who said that I should try a beta blocker, but she didn't notice any rhythm disturbances when she listened to my heart (I didn't have symptoms at the time). The 120 mg dose is no longer controlling my migraines and I am concerned that a beta blocker will affect my exercise tolerance. Why would verapamil cause palpitations when it is intended to treat SVT?
I think that in your case the SVT broke through the verapamil therapy. It is very unlikely that it would cause palpitations. Occasionally, when the heart rate really slows down some people feel forceful contractions which may feel like palpitations. The fullness in the neck really makes me think that you have an SVT that could be easily induced in the EP lab and easily ablated as well. You should see a cardiac electrophysiologist.
I have a similar problem. I suffer from palpatation's and have been perscribed 80mg Verapamil tablets to be taken twice a day. Shortly after I take the tablet (around 10 minutes) I have symptoms of my palpatations. Light headed, pains, eratic heart beat, which lasts about an hour. I have been given 40mg Verapamil before, to be taken twice a day, and did nopt have these effects, do you think maybe that the dose is to high for me?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.